Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 544, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2008, 6:08 PM EDT for Harris County, Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 6, 2008, 6:47 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Harris County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:25 PM EDT | TSTM WND DMG | Hamilton, GA | TWO TREES DOWN...ONE ON HOLLAND ROAD AND ONE ON HAMILTON MULBERRY GROVE ROAD. |
| Aug 6, 6:25 PM EDT | HAIL 0.75 | Hamilton, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2044 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 062208
SVRFFC
GAC145-062300-
/O.NEW.KFFC.SV.W.0544.080806T2208Z-080806T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PINE
MOUNTAIN VALLEY...MOVING NORTHWEST AT 7 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO F.D
ROOSEVELT STATE PARK AND PINE MOUNTAIN.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3287 8495 3286 8493 3286 8484 3286 8483
3286 8479 3276 8469 3261 8489 3260 8507
TIME...MOT...LOC 2208Z 129DEG 6KT 3275 8481
$$2 follow-up statements
000
WWUS52 KFFC 062231
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT WED AUG 6 2008
GAC145-062300-
/O.CON.KFFC.SV.W.0544.000000T0000Z-080806T2300Z/
HARRIS GA-
630 PM EDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR HARRIS COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HAMILTON...AND MOVING WEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MULBERRY GROVE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3287 8495 3286 8493 3286 8484 3286 8483
3286 8479 3276 8469 3261 8489 3260 8507
TIME...MOT...LOC 2230Z 096DEG 11KT 3275 8492
$$000
WWUS52 KFFC 062247
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT WED AUG 6 2008
GAC145-062255-
/O.CAN.KFFC.SV.W.0544.000000T0000Z-080806T2300Z/
HARRIS GA-
645 PM EDT WED AUG 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY IS CANCELLED...
THE THUNDERSTORM NEAR HAMILTON HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 40
MPH...VERY HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE. THIS STORM WILL CONTINUE TO DRIFT WEST AND WEAKEN THROUGH
7 PM EDT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3287 8495 3286 8493 3286 8484 3286 8483
3286 8479 3276 8469 3261 8489 3260 8507
TIME...MOT...LOC 2245Z 099DEG 9KT 3275 8493
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:55 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 3:55 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT WED AUG 6 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS DEVELOPING CU FIELD OVER THE SOUTHEASTERN STATES. NORTHWEST FLOW IS USHERING MOISTURE INTO THE REGION AHEAD OF A SURFACE BOUNDARY THAT WILL CONTINUE TO SAG SOUTHWARD NEAR NORTH GA TONIGHT. MODELS FAIRLY CONSISTENT WITH THE MOVEMENT OF THE BOUNDARY THROUGH THE STATE ON THURSDAY AND FRIDAY...AND INTO NORTHERN FL SATURDAY. GOOD MOISTURE AND INSTABILITY ASSOCIATED WITH THE TROUGH WILL FUEL DIURNALLY DRIVEN CONVECTION THROUGH THE SHORT TERM. THE BEST CHANCES OF PRECIPITATION EXIST ACROSS THE STATE THURSDAY AND THURSDAY NIGHT...WITH A SHIFT OF POPS TO THE SOUTH FRIDAY. POSSIBILITY OF SEVERE STORMS ACROSS MUCH OF THE CWA FOR THURSDAY AFTERNOON AND THURSDAY NIGHT AS INDICATED BY SPC. HIGH PRESSURE RIDGE OVER THE NORTHERN PLAINS WILL BUILD SOUTHEASTWARD INTO THE MID ATLANTIC STATES SATURDAY...BRINGING DRIER CONDITIONS TO THE AREA. TEMPERATURES THURSDAY WILL REMAIN BETWEEN FIVE AND TEN DEGREES ABOVE NORMAL...WHILE THE INFLUENCE OF THE SURFACE BOUNDARY WILL KEEP DAILY HIGHS NEAR NORMAL ON FRIDAY AND SATURDAY. OVERNIGHT LOWS WILL DIP DOWN LOW ENOUGH TO PREVENT THE SOUTHEASTERN PORTION OF THE CWA FROM MEETING ADVISORY CRITERIA. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS FAIRLY CONSISTENT WITH THE MOVEMENT OF THE HIGH PRESSURE RIDGE OVER THE OHIO RIVER VALLEY BY MONDAY...BRINGING DRIER CONDITIONS TO THE AREA. BY TUESDAY THE MODELS INTRODUCE A SURFACE LOW OVER THE NORTHERN PLAINS. THIS SYSTEM IS EXPECTED TO USHER MOISTURE BACK INTO THE SOUTHEAST BY WEDNESDAY. TEMPERATURES ARE EXPECTING TO REMAIN NEAR NORMAL ACROSS THE STATE THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 95 69 86 66 / 10 30 50 30 10 ATLANTA 74 92 70 84 66 / 10 30 50 40 10 BLAIRSVILLE 69 85 64 81 59 / 20 50 50 20 10 CARTERSVILLE 70 90 68 85 61 / 10 50 50 30 10 COLUMBUS 74 96 73 88 69 / 10 30 40 50 20 GAINESVILLE 73 90 67 84 66 / 10 40 60 30 10 MACON 72 96 72 89 67 / 10 30 50 50 20 ROME 73 91 68 88 62 / 20 60 50 20 10 PEACHTREE CITY 69 92 70 85 60 / 10 30 50 50 10 VIDALIA 79 98 75 89 68 / 10 30 50 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JEFFERSON... JOHNSON...JONES...LAURENS...MACON...MONTGOMERY...OGLETHORPE... PEACH...PULASKI...PUTNAM...SCHLEY...SUMTER...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. && 31/07
Hazardous weather outlook, Aug 6, 5:56 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 AM EDT WED AUG 6 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 556 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. HEAT INDICES OF 105 TO 110 ARE EXPECTED OVER PORTIONS OF CENTRAL GEORGIA TODAY. .SYNOPSIS... A COLD FRONT WILL APPROACH THE STATE FROM THE NORTH TODAY...BUT WILL NOT MOVE INTO THE STATE UNTIL THURSDAY. A WEAK SURFACE TROUGH THAT HAS LINGERED OVER THE STATE FOR SEVERAL DAYS WILL CONTINUE TO SIT ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. HOWEVER...IN NORTH GEORGIA...NORTH OF A LINE FROM ROUGHLY CEDARTOWN TO ROSWELL TO ATHENS...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DISCUSSION... A COLD FRONT WILL APPROACH THE STATE TODAY...BUT WILL REMAIN TO THE NORTH. AS TEMPERATURES INCREASE THIS AFTERNOON...CAPES WILL INCREASE TO BETWEEN 2000 AND 2500...WITH THE GREATEST INSTABILITY IN CENTRAL GEORGIA. HOWEVER...THERE WILL BE BETTER UPPER-LEVEL SUPPORT...INCLUDING WEAK SHEAR...IN NORTH GEORGIA CLOSER TO THE FRONT. THIS WILL ALLOW THE POSSIBILITY FOR AN ISOLATED SEVERE STORM OR TWO IN NORTH GEORGIA...ALTHOUGH THE POSSIBILITY OF STRONG THUNDERSTORMS CANNOT BE RULED OUT ANYWHERE THIS AFTERNOON WITH THE STRONG INSTABILITY. IN ADDITION...THE HIGH TEMPERATURES COMBINED WITH HIGH DEWPOINTS WILL CREATE HEAT INDICES OF 105 TO 110 IN PORTIONS OF CENTRAL GEORGIA...GENERALLY SOUTH AND EAST OF A LINE FROM AMERICUS TO MACON TO LEXINGTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THURSDAY THROUGH SATURDAY...AND AGAIN ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 6, 5:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT WED AUG 6 2008 GAZ089-062130- 505 PM EDT WED AUG 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MUSCOGEE COUNTY UNTIL 530 PM EDT... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF MIDLAND...MOVING EAST AT 3 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MUSCOGEE COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIDLAND AND EASTERN PORTIONS OF COLUMBUS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS MUSCOGEE COUNTY...INCLUDING AREAS AROUND MIDLAND. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 6, 5:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EDT WED AUG 6 2008 GAZ078-079-062145- 518 PM EDT WED AUG 6 2008 AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN SHILOH...WAVERLY HALL...GENEVA...AND TALBOTTON. THE THUNDERSTORMS WERE NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY REMAIN NEARLY STATIONARY ACROSS HARRIS AND TALBOT COUNTIES THROUGH 545 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HARRIS AND TALBOT COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 6, 5:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 PM EDT WED AUG 6 2008 GAZ078-062215- 544 PM EDT WED AUG 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HARRIS COUNTY UNTIL 615 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MULBERRY GROVE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARRIS COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...CATAULA...WHITESVILLE...PINE MOUNTAIN VALLEY...WAVERLY HALL AND HAMILTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.